Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Nausea with Combivir
Oct 9, 2000

I found out I was HIV + 3 months ago. My doctor put me on Combivir and Abacavir, but I was part of that 4% who have an adverse reaction to Abacavir. Anyway, I switched to Sustiva and so far that has been fine. My problem is with the Combivir. I have constant nausea. This morning I drank more water than normal and it all came up. I try to control the nausea with ginger tea or marijuana. The ginger tea only works sometimes and then only mildly, and the marijuana isn't something I want to be doing all the time. Especially when I first wake up in the morning. People keep on assuring me that these side effects will subside, but they seem to be getting worse, not better. Will this nausea ever go away? I've been on the drug with Sustiva for about 2 weeks now. Thanks for your time.

Response from Dr. Fisher

If you still have nausea after 3 months on combivir, it is time for a change. Ask for d4T and 3TC instead of combivir. This should be better. But make sure there are no other reasons for nausea, such as gall bladder or liver disease, stomach ulcers, etc.

And good luck

AF


Previous
Swollen cheek glands
Next
Supplements

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement